Alert archive / Florida / High Surf Advisories in 2006

High Surf Advisory 4, NWS Mobile, AL

October 15, 2006

NWS Mobile, AL issued this high surf advisory at Oct 15, 2006, 3:39 PM EDT. It took effect at Oct 15, 2006, 5:00 PM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2006, 3:39 PM EDT (19:39 UTC)
In effect from
Oct 15, 2006, 5:00 PM EDT
Expired
Oct 16, 2006, 11:40 AM EDT
In force
19 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS44 KMOB 151939
CFWMOB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
239 PM CDT SUN OCT 15 2006

ALZ063-064-FLZ002-004-006-160200-
/O.NEW.KMOB.SU.Y.0004.061015T2100Z-061017T1200Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
239 PM CDT SUN OCT 15 2006

...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT TUESDAY ALONG THE GULF
BEACHES OF THE FOLLOWING LOCATIONS...

IN SOUTHWEST ALABAMA...BALDWIN AND MOBILE COUNTIES.

IN NORTHWEST FLORIDA...ESCAMBIA...SANTA ROSA AND OKALOOSA COUNTIES.

A LONG DURATION OF STRONG SOUTH TO SOUTHEASTERLY WINDS AHEAD OF AN
APPROACHING AREA OF LOW PRESSURE WILL RESULT IN HIGH SURF ALONG AREA
BEACHES THROUGH TUESDAY MORNING. THE HIGH SURF WILL LIKELY RESULT IN
SOME MINOR BEACH EROSION...AS WELL AS WASH OVER OF JETTIES AND
EXPOSED LOW LYING AREAS ALONG THE IMMEDIATE COASTLINE.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
3 follow-up statements
000 
WHUS44 KMOB 160150
CFWMOB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
850 PM CDT SUN OCT 15 2006

ALZ063-064-FLZ002-004-006-161000-
/O.CON.KMOB.SU.Y.0004.000000T0000Z-061017T1200Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
850 PM CDT SUN OCT 15 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT TUESDAY ALONG THE GULF
BEACHES OF THE FOLLOWING LOCATIONS...

IN SOUTHWEST ALABAMA...BALDWIN AND MOBILE COUNTIES.

IN NORTHWEST FLORIDA...ESCAMBIA...SANTA ROSA AND OKALOOSA
COUNTIES.

A LONG DURATION OF STRONG SOUTHERLY WINDS AHEAD OF AN APPROACHING
AREA OF LOW PRESSURE WILL RESULT IN HIGH SURF ALONG AREA BEACHES
THROUGH TUESDAY MORNING. THE HIGH SURF WILL LIKELY RESULT IN SOME
MINOR BEACH EROSION...AS WELL AS WASH OVER OF JETTIES AND EXPOSED LOW
LYING AREAS ALONG THE IMMEDIATE COASTLINE.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
000 
WHUS44 KMOB 160903
CFWMOB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
400 AM CDT MON OCT 16 2006

ALZ063-064-FLZ002-004-006-161700-
/O.CON.KMOB.SU.Y.0004.000000T0000Z-061017T1200Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
400 AM CDT MON OCT 16 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HIGH SURF 
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT TUESDAY ALONG THE GULF 
BEACHES OF THE FOLLOWING LOCATIONS...

IN SOUTHWEST ALABAMA...BALDWIN AND MOBILE COUNTIES.

IN NORTHWEST FLORIDA...ESCAMBIA...SANTA ROSA AND OKALOOSA
COUNTIES.

A LONG DURATION OF STRONG SOUTHERLY WINDS AHEAD OF AN APPROACHING
AREA OF LOW PRESSURE WILL RESULT IN HIGH SURF ALONG AREA BEACHES 
THROUGH TUESDAY MORNING. THE HIGH SURF WILL LIKELY RESULT IN SOME 
MINOR BEACH EROSION...AS WELL AS WASH OVER OF JETTIES AND EXPOSED 
LOW LYING AREAS ALONG THE IMMEDIATE COASTLINE. MANY LOCATIONS ALONG 
THE COAST...INCLUDING BAYS AND RIVERS...WILL LIKELY HAVE TIDE LEVELS 
1 TO 2 FEET ABOVE NORMAL.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH 
EROSION. IN ADDITION...HEAVY RAINFALL MAY ADD TO WATER PONDING ON 
ROADS THAT EXPERIENCE FLOODING FROM HIGH TIDES. DO NOT DRIVE ACROSS 
FLOODED ROADWAYS.

$$
000 
WHUS44 KMOB 161540
CFWMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1040 AM CDT MON OCT 16 2006

ALZ063-064-FLZ002-004-006-162345-
/O.CAN.KMOB.SU.Y.0004.000000T0000Z-061017T1200Z/
/O.NEW.KMOB.CF.W.0001.061016T1540Z-061017T1200Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
1040 AM CDT MON OCT 16 2006

...HIGH SURF ADVISORY IS CANCELLED...
...COASTAL FLOOD WARNING IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A COASTAL FLOOD
WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT TUESDAY. THE HIGH
SURF ADVISORY HAS BEEN CANCELLED. 

IN SOUTHWEST ALABAMA...BALDWIN AND MOBILE COUNTIES.

IN NORTHWEST FLORIDA...ESCAMBIA...SANTA ROSA AND OKALOOSA
COUNTIES.

STRONG SOUTHERLY WINDS OF LONG DURATION ARE OCCURRING AHEAD OF AN 
APPROACHING LOW. ALTHOUGH THE HIGH SURF ADVISORY IS CANCELLED FOR
RECORD PURPOSES...THERE ARE STILL HIGH SURF CONDITIONS ALONG THE
BEACHES THROUGH TUESDAY MORNING...PRODUCING RIP CURRENTS AND
LOCALIZED BEACH EROSION. THERE IS ALSO SOME RISK OF SURF WASHING OVER
JETTIES AND LOW LYING PIERS ALONG THE COASTLINE. MANY LOCATIONS ALONG
THE COAST...INCLUDING BAYS AND RIVERS...ARE REPORTING TIDES 2 TO 3
FEET ABOVE NORMAL. THIS MEANS THAT ROADS...BRIDGES...AND HOMES ALONG
BEACHES ESPECIALLY THE WEST END OF DAUPHIN ISLAND ARE LIKELY TO BE
CUTOFF BY RISING WATER. THE CAUSEWAY HAS BEEN BREACHED BY WATER THIS
MORNING AND MAY STILL HAVE TIDAL FLOODING. IN ADDITION...HEAVY
RAINFALL MAY ADD TO WATER PONDING ON ROADS THAT EXPERIENCE FLOODING
FROM HIGH TIDES. DO NOT DRIVE ACROSS FLOODED ROADWAYS.

A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR 
IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR 
RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this high surf advisory went out at Oct 15, 11:00 AM EDT, 4 hours 39 minutes earlier.

Area forecast discussion, Oct 15, 11:00 AM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1000 AM CDT SUN OCT 15 2006

.UPDATE...JUST MINOR WORDING CHANGES EXPECTED FOR THE ZONE FORECAST
THIS MORNING. CLOUDS CONTINUE TO INCREASE TO THE WEST AS AN AREA OF
LOW PRESSURE DEVELOPS OFF THE SOUTHEAST TEXAS COAST AND ISENTROPIC
LIFTING INCREASES. EXPECT SKIES TO BECOME MOSTLY CLOUDY THIS
AFTERNOON WITH THE HIGHEST RAIN CHANCES HOLDING OFF UNTIL OVERNIGHT
TONIGHT AS THE ATMOSPHERE WILL NEED SOME TIME TO SATURATE FROM THE
TOP DOWN. LOOKS LIKE SOME MUCH NEEDED RAIN IS ON THE WAY. ALSO...A
WINDY DAY EXPECTED ON MONDAY WITH A STRONG LOW LEVEL JET IN PLACE
(850 JET NEAR 50 KNOTS) AND WE ARE CURRENTLY CONSIDERING A WIND
ADVISORY(25 TO 39 MPH FOR 1 HOUR OR LONGER) FOR PARTS OF THE COASTAL
ZONES.

.MARINE...SIGNIFICANT CHANGES NEEDED ON THE MARINE UPDATE THIS
MORNING. HAVE INCREASED WIND SPEEDS IN ALL ZONES W/ SMALL CRAFT
CONDITIONS NOW FROM 0 TO 60 NM. CURRENTLY HAVE SCEC IN MOBILE BAY
AND EXPECT THAT TO BE UPGRADED THIS AFTERNOON. WIND SPEEDS WILL
INCREASE THROUGH TONIGHT AND ON MONDAY TO 25 TO 30 KNOTS WITH GUSTS
TO GALE FORCE POSSIBLE. CURRENTLY NOT ANTICIPATING A GALE
WARNING...BUT CONDITIONS WILL HAVE TO BE MONITORED. SEAS WILL RANGE
FROM 7 TO 11 ACROSS THE COASTAL WATERS BY LATE TONIGHT AND ON MONDAY.

UPDATED WWA SECTION BELOW.

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM.

     SMALL CRAFT ADVISORY FROM 7 PM SUNDAY TO 7 AM MONDAY FOR
     THE FOLLOWING ZONES: MOBILE BAY.

&&

13/JC
Hazardous weather outlook, Oct 15, 2:00 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
100 PM CDT SUN OCT 15 2006

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
161200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
100 PM CDT SUN OCT 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND
ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A STRONG ONSHORE WIND FLOW WILL CREATE A HIGH RISK OF RIP CURRENTS
ON THE SURF BEACHES OF THE ALABAMA AND WESTERN FLORIDA PANHANDLE.

IN ADDITION...HAZARDOUS CONDITIONS WILL CONTINUE THROUGH TONIGHT
ACROSS THE COASTAL WATERS INCLUDING MOBILE BAY AND SMALL CRAFT
ADVISORIES ARE IN EFFECT. GUSTS TO GALE FORCE OVER THE MARINE AREA
SOUTH OF DAUPHIN ISLAND ARE POSSIBLE STARTING LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.

A WARM FRONT WILL MOVE NORTHWARD ACROSS THE AREA ON MONDAY. ALONG
AND AHEAD OF THIS FRONT WIDESPREAD RAINFALL IS EXPECTED TO
DEVELOP...SOME OF THE RAINFALL COULD BE HEAVY AT TIMES. AS THE
AIRMASS BECOMES INCREASINGLY UNSTABLE DURING THE DAY ON MONDAY...A
FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE GREATEST
THREAT WITH THE STRONGER THUNDERSTORMS WILL BE DAMAGING WIND GUSTS
AND EXTREMELY HEAVY RAIN. THE STORM PREDICTION CENTER HAS OUTLOOKED
THE AREAS GENERALLY ALONG AND WEST OF HIGHWAY 43 FOR A SLIGHT RISK
OF SEVERE THUNDERSTORMS MONDAY AND MONDAY NIGHT. ADDITIONAL HEAVY
RAINFALL AND STRONG THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT AND
TUESDAY AS A COLD FRONT MOVES ACROSS THE AREA. OUTSIDE OF
THUNDERSTORMS...VERY WINDY CONDITIONS WILL EXIST ESPECIALLY ALONG
AND NEAR THE COAST WITH 15 TO 25 MPH WINDS LIKELY. A WIND ADVISORY
MAY BE REQUIRED FOR PORTIONS OF THE AREA ON MONDAY.

THE STRONG SOUTHERLY FLOW WILL CONTINUE TO MAKE FOR HAZARDOUS
BOATING CONDITIONS ACROSS THE ENTIRE MARINE AREA THROUGH TUESDAY. A
FEW GUSTS TO GALE FORCE AREA POSSIBLE ACROSS THE OFFSHORE COASTAL
WATERS ON MONDAY. SMALL CRAFT ADVISORIES WILL LIKELY REMAIN IN
EFFECT THROUGH TUESDAY AFTERNOON.

ALSO...A HIGH RISK OF RIP CURRENTS WILL EXIST ON MONDAY AS VERY
DANGEROUS SURF CONDITIONS WILL EXIST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 4:30 PM EDTRed Flag WarningMOBWalton3 hr
Oct 15, 4:39 PM EDTWind AdvisoryMOB45 hr
Oct 15, 5:02 PM EDTFlash Flood WatchMOBChoctaw, Washington35 hr

Nearby

High Surf Advisories in Florida, 2006High Surf Advisories in Alabama, 2006Every high surf advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.